Alert archive / Idaho / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 8, 2022, 2:25 PM MDT for Cassia County, Twin Falls County, Idaho. It took effect at Jul 9, 2022, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 2:25 PM MDT (20:25 UTC)
- In effect from
- Jul 9, 2022, 12:00 PM MDT
- Expired
- Jul 9, 2022, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Cassia County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 147 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5090 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS85 KPIH 082025 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 225 PM MDT Fri Jul 8 2022 IDZ427-090300- /O.NEW.KPIH.FW.W.0003.220709T1800Z-220710T0300Z/ /O.CON.KPIH.FW.W.0002.000000T0000Z-220709T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 225 PM MDT Fri Jul 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph between noon and 9 pm both today and Saturday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Should a fire get established, rapid fire spread rates could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
3 follow-up statements
628 WWUS85 KPIH 090305 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 905 PM MDT Fri Jul 8 2022 IDZ427-091200- /O.EXP.KPIH.FW.W.0002.000000T0000Z-220709T0300Z/ /O.CON.KPIH.FW.W.0003.220709T1800Z-220710T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 905 PM MDT Fri Jul 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph between noon and 9 pm Saturday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Should a fire get established, rapid fire spread rates could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
380 WWUS85 KPIH 090857 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 257 AM MDT Sat Jul 9 2022 IDZ427-100300- /O.CON.KPIH.FW.W.0003.220709T1800Z-220710T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 257 AM MDT Sat Jul 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427 BELOW 6000 FEET... * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Should a fire get established, rapid fire spread rates could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$ MacKay/Wyatt
003 WWUS85 KPIH 100305 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 905 PM MDT Sat Jul 9 2022 IDZ427-100415- /O.EXP.KPIH.FW.W.0003.000000T0000Z-220710T0300Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 905 PM MDT Sat Jul 9 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... Gusty winds have decreased and humidities have improved early this evening, therefore the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 8, 4:05 AM MDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 4:05 AM MDT, 10 hours 20 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 405 AM MDT Fri Jul 8 2022 .SHORT TERM...Today and Saturday. Our area remains between an upper level low to our northwest and high pressure to our east. The upper level low/trough has shifted slightly more east, which will keep winds breezy with afternoon wind gusts of 20 to 35 mph across the area. Expect winds slightly higher than yesterday. Winds look to be around 4 to 8 mph below lake wind advisory criteria for American Falls reservoir. With very dry conditions and breezy winds up to 35 mph have issued a red flag warning for fire weather zone 427. See fire weather discussion below for more details. The upper level low has also shifted slightly north as well, this will keep thunderstorms in our northern areas, mainly Custer county and along the Montana divide. Gusts up to around 50 mph, small hail and localized moderate to heavy rain is likely with any thunderstorms this afternoon. With slightly drier and windier conditions than yesterday, expect temperatures slightly higher today. Temperatures today and tomorrow will be in the upper 80s to low to mid 90s for valleys and upper 70s to 80s for the mountains. Saturday a dry, cold front will move through the area bringing another breezy day. However, winds Saturday look 5 to 10 mph less than today. Only a slight chance of showers and thunderstorms is likely in northern Custer county Saturday. Wyatt .LONG TERM...Sunday through next Friday. A mostly dry shortwave trough will kick off another round of showers and thunderstorms across southwest Montana and the Yellowstone region for Sunday, with dry and increasingly warm temperatures throughout all of next week. Temperatures on Sunday will be slightly cooler over Saturday in the upper 70s to low 90s, also marking the final breezy day across southeast Idaho with wind gusts up to 25 to 40 mph. A dominant ridge of high pressure establishes itself overhead beginning on Sunday through the early part of next week, allowing for much warmer temperatures to advect from the south each day. Fairly consistent afternoon highs continue for Monday that were seen on Sunday, with temperatures warming by about 5 to 8 degrees for Tuesday and an additional 2 to 5 degrees on Wednesday. Both Tuesday and Wednesday are shaping up to be the warmest days of next week as deep southwesterly flow coupled with the passage of the upper level ridge axis overhead brings temperatures into the 90s to low 100s across all lower elevation zones. The limiting condition for hitting that 100 degree mark will center around cloud cover but coupled with increasing afternoon winds out of the south each afternoon, this should help to overcome that mechanism. Increasing cloud cover midweek marks the arrival of monsoonal moisture back to the Central Rocky Mountains with light precipitation chances returning back to the forecast here in eastern Idaho for both Thursday and Friday afternoon. Given the origin of this moisture from the desert southwest, temperatures will remain above normal in the upper 80s to near 100 into Thursday with a slight cooling trend on Friday by a degree or two. The main concern through the period will continue to center around heat and fire weather concerns, with temperatures running 10 degrees above normal and widespread afternoon humidities less than 15 percent. Meeting thresholds for a Heat Advisory will likely fall Tuesday through Thursday centered around the warmest conditions of the week. MacKay && .AVIATION...For the 12Z TAFS through 12Z Saturday. Our area remains between an upper level low to our northwest and high pressure to our east. The upper level low/trough has shifted slightly more east, which will keep winds breezy with afternoon wind gusts of 20 to 25 kts at the TAF sites. The upper level low has also shifted slightly more north. Thus, thunderstorm chances have shifted more north and will stay mainly over the Montana Divide and the Northern Central mountains. The NBM model is showing a 9 and 10 percent chance of thunderstorms for KSUN and KDIJ. However, there is no support for thunderstorms this afternoon from the GFS, ECMWF, and NAM models as well as the HREF Ensembles this afternoon. Tomorrow will be breezy again with a weak, dry cold front moving through. Again, we are not expecting any precipitation at any TAF sites on Saturday. Wyatt && .FIRE WEATHER...A Red Flag Warning is in effect from noon today to 9 PM MDT this evening for Fire Weather Zone 427 below 6000 feet for winds up to 35 mph and afternoon humidities less than 15 percent. Near critical to critical fire weather conditions will also exist across Zones 410, 413, and 425 due to breezy winds coupled with afternoon humidities less than 15 percent at lower elevations. Held off on issuing a Red Flag Warning for Zone 425 given marginal humidities further south and not enough coverage for winds above 30 mph. Above normal temperatures and breezy afternoon winds up to 35 mph will continue through Sunday as afternoon showers and thunderstorms continue to track further north associated with a departing upper level low into western Canada. Best chances for morning showers and isolated thunderstorms today will be further north along the Montana border as afternoon storms shift north by this afternoon. Afternoon thunderstorms today will remain confined to Zones 411, 475, and 476 with stronger thunderstorms in southwest and central Montana. Best chances for wetting rains will be across northern portions of Zones 475 between 10 to 30 percent across the higher terrain. Expecting similar areal coverage for showers and storms tomorrow, but with lighter chances and a slight northern progression. By early Sunday, predominant upper level ridging is established across southeast Idaho which will help continue our trend of above normal temperatures with minimal precipitation. Temperatures slightly cool for Sunday as a mostly dry shortwave passes through, helping to support one final day of breezy winds and slightly cooler temperatures in the upper 70s to low 90s at lower elevations. Fairly consistent afternoon highs continue for Monday that were seen on Sunday, with temperatures warming by about 5 to 8 degrees for Tuesday and an additional 2 to 5 degrees on Wednesday. Both Tuesday and Wednesday are shaping up to be the warmest days of the week next week as deep southwesterly flow coupled with the passage of the upper level ridge axis overhead brings temperatures into the 90s to low 100s across all lower elevation zones. Widespread afternoon humidities less than 15 percent continue for Monday, only expanding in coverage and degree for Tuesday and Wednesday. Coupled with increasing afternoon winds as soon as Tuesday, this will continue to support critical fire weather conditions across all fire weather zones at lower elevations. Increasing cloud cover midweek marks the arrival of monsoonal moisture back to the Central Rocky Mountains with light precipitation chances returning back to the forecast here in eastern Idaho for Thursday and Friday afternoon. MacKay/Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ427. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:57 AM MDT | Red Flag Warning | PIH | Cassia, Twin Falls | 18 hr |
Nearby
Red Flag Warnings in Idaho, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.